Hi,

I've been on Microgynon 30 for 3 months now and everything was alright until this month. I got breakthrough bleeding the week before my no-pill week and now I'm having symptoms of an ovarian cyst. I've had one before I was on the pill and was told by my doctor that the pill would eliminate these. Is it possible to still get ovarian cysts while on the pill? Does this mean I'm ovulating while on the pill? I'm really confused by this whole thing.

Tagged with →  

One Response to Microgynon and ovarian cysts

  1. Dekdy says:

    Yes, it’s still possible to get ovarian cysts while on combined HBC — though it is somewhat less likely than when off of HBC. Also, no, it doesn’t necessarily mean you’re ovulating on the pill. Though breakthrough ovulation does happen, basicall — as my health care providers have explained to me — the body doesn’t have to get all the way (or even particularly close) to ovulation in order for a cyst to form. When you have a hormone-free week and the ovaries start to “wake up,” for some folks, this can be enough follicle stimulation to pave the way for a cyst to form.

Leave a Reply